OrigamiUSA Unconvention 2020

I attended the OrigamiUSA convention this year from June 26-27. The convention is usually held on a college campus, but this year, instead of canceling it, OUSA decide to reduce the number of events and host it on Zoom. I attended an in-person convention a few years and actually preferred this year’s online one:

  • I could participate from my sofa instead of commuting 1.5+ hours each way and day
  • I had all my tools and supplies readily available
  • I actually got to attend the classes I wanted. Classes taught by famous artists, e.g. Robert J. Lang, are in high demand and it’s normally difficult to secure a spot. When I went to the in-person convention, I wasn’t able to attend most of the classes that I (and everyone else) wanted

This is the list of events this year, followed by my foldings of all the models:

Friday, June 26

Time Activity Teacher
3:00–3:15 pm Welcome/Introduction
3:15–4:45 pm Star Flower Modular, Opus 817 Robert J. Lang
5:00–5:45 pm Annual Meeting
6:30–7:15 pm Robert J. Lang - Live Chat with Q&A
7:15–8:00 pm Michael LaFosse & Richard Alexander - Live Chat with Q&A
8:00–8:45 pm Beth Johnson - Live Chat with Q&A
8:45–9:30 pm Miyuki Kawamura - Live Chat with Q&A
9:30–10:15 pm Jeremy Shafer - Live Chat with Q&A

Saturday, June 27

Time Activity Teacher
11:00–11:45 am Opening & Awards Ceremony
12:00–1:30 pm An Orchid for Susie Michael LaFosse
1:30–2:00 pm 30 Minute Break
2:00–2:45 pm "Two-Tone" the Origamido Elephant Richard Alexander
3:00–3:45 pm Box Dogwood, Opus 803 Robert J. Lang
3:45–4:30 pm 45 Minute Break
4:30–5:15 pm Oscillation Fidget Spinner Pig Jeremy Shafer
5:30–7:15 pm Koala Beth Johnson
7:15–8:00 pm 45 Minute Break
8:00–8:45 pm Little Circus Miyuki Kawamura
8:45–9:30 pm House Miyuki Kawamura
9:30–9:45 pm Closing Remarks